Jump to content
helplinedonate

Search the Community

Showing results for tags 'end stage'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • PF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • PregĂșntele al MĂ©dico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Joined

  • Start

    End


Group


AIM


MSN


Website URL


ICQ


Yahoo


Jabber


Skype


Location


Interests

Found 2 results

  1. Hello, My mom's Parkinson's story is long and odd, but I will try to be as short as possible. She was diagnosed with "mild" Parkinson's 3 years ago. She is 73 years old. The only reason for diagnosis was an internal tremor and neck pain. She begins to take Mirapex (Pramipexole). In the course of these three years they prescribe her high blood pressure meds, zoloft (25mg), levothyroxine for her low thyroid. The neck pain is unrelated and appears to be osteoarthritis and bulging discs. She sees PT for this. She does not typically take pain meds, because she hates medication in general. Fast forward to two years later (2017) and she begins to shuffle her feet, but walks without a walker and is able to drive and live independently (balancing check books, making meals). Her neck pain continues, and she has nerves cotorized in April. It does not provide relief. In June she has a cortizone injection and somehow she begins to fall apart at a rapid rate.Three days after the injection we go to to the ER because she is feeling nauseous. They give her Zofran and send us home. In July of 2017 she has some falls, seems confused at times and is struggling to sleep. She stays in a geriatric psych unit to help figure out her sleep. She is prescribed Trazidone, Quitiapine for sleep and more Zoloft (100mg). Her balance and sleep all improve. She states she feels more comfortable using a walker. She decides stay at an Assisted Living for respite care. They miss 4 of her Mirapex doses. We end up in the hospital since she feels nauseous again. While in the hospital, her right foot "drops" her muscle enzymes become elevated, and the doctors fear it could be Seratonin syndrome or Neuroleptic malignant syndrome. They immediately remove her from all SSRI's, and she becomes catatonic for multiple weeks. In the process she gets a DVT and cellulitus, just from laying down and being in the hospital. They give her Eliquis as a blood thinner.They give her Ativan multiple times throughout the day to treat the catatonia. She returns to the geri psych unit since she is going through "withdrawals" and to reexamine her meds. DNA testing shows a mutation that states she is at risk for many psychotropic medications (such as Zoloft). She is an ultra metabolizer. Her catatonia begins to lift and they decide to start small with Effexor (for anxiety/depression). Her neurologist would like to remove Mirapex slowly, but wants to introduce Sinemet first. My mother tolerates this well. She is sent to rehab to work on her dropped foot. Her memory is clearly more impaired and far from her baseline (no more balancing check books and driving a car). She stays in rehab for two months as we decide what is the best place for her. Her neuro reduces her Mirapex to .25mg 3x a day. She continues with Sinemet 3x a day as well. She begins to walk again with a walker and can ambulate up to 350 on a straight path. Turns seems to make her freeze but with cueing, she seems to be able to "march" out of them. She is bored at the nursing home/rehab, and the only exercise is through PT, they do not let her get up and walk on her own as she is still a fall risk with her foot. Her memory seems to return a bit, as she can sometimes restate what she had for lunch and she is able to hold on to more meaningful information. We decide that home is best since we can encourage walking and she can have 1:1 care to help her walk and complete exercises with her. She returns home at the end of December of 2017 with 24 hour care. She enjoys being home, but mid January starts having "sleep attacks". We end up in the hospital the first time it happens because she was not responding (or very limited). She has a few more of these attacks in the hospital. She hates being there. She is confused at times. They cut out her morning dose or mirapex and lessen the ativan in the a.m as well. They send her home since there is no sign of stroke, seizure, or heart attack. At first the "sleep attacks" seem to occur more in the morning. But just this past week she ends up having one in the late afternoon, and another in the evening. I had dinner with her one night and after completely chewing her food, she coughed and spit it up. That's never happened. It seems like she has all of the other symptoms of Parkinson's and not the motor related ones as much. I'm worried that if she continues to have these attacks that it will severely limit her ability to get up and move around. So, here are some questions for this community: -Does this seem "normal" for Parkinson's? -Could this possibly be end stage Parkinson's and we are not as aware because this has nothing to do with her motor function? -How can we get the sleep attacks to stop? And is it possible it is caused by medication? Please help. All of this has happened so fast for her and none of it seems to make any sense. Thanks,
  2. kstaron

    parkinsons final hour

    I believe my mother is at the beginning of the end... Its been almost 40 years of adjusting PD meds etc... She keeps falling into a very deep, coma like, sleep.... Her only Parkinsons meds these days is Rytary, 4 times a day. When she is asleep like this, does her body still need the meds? Do we still try to push the capsules with Apple sauce? My concern is that 12, 18, 24 hours with no meds, and then the inability to swallow or speak, and everything else that follows... Lastly, she takes 12.5mg of seroquel at night. I have read that seroquel may be contributing to her issues, rather than helping. Do you agree? She is eating and drinking very minimal for about 3 weeks now, and these long sleeps / comas are becoming more frequent. Should we keep pushing the PD meds, or wait for the body to wake up? Thanks.
×